Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
Question: Morning after pill, No period!
|silentt88 - Fri Apr 04, 2008 4:15 pm|
I am currently on the YAZ birthcontrol, my boyfriend and I had unprotected sex during my white pills, we then got scared and went out to by the morning after pill(plan B). I took it and then started my new pack of birth control, my period however, is 7 days late, no spotting and no cramps. I took 3 pregnancy test and they all came out negative. Could they morning after pill have something to do with my period being this late?
|Debbie Miller, RN - Tue Apr 08, 2008 5:57 pm|
Yes, the emergency contraception is powerful hormonal manipulation and so the periods can be affected.
For future information, the birth control pill is quite reliable and you should not need to use back up protection during the white benign pill phase. Of course if you want to reduce risk of STD, condoms are a good idea no matter what other birth control you use. It should have been explained to you that the inactive pills come at a time to allow you to have some bleeding but you are not likely to ovulate at that time. The mechanism of action for the Pill is to stop ovulation and make the uterus less hospitable to the egg, should there be one that happens to slip through.
You do not have to take a pill each day for protection; just every day that the pill contains the active ingredients. The white pills are to keep you in the habit of taking it daily but you are not at greater risk of pregnancy at that time. Of course there are a very few who may become pregnant while taking the pill, most often due to user error (forgotten pills). But in these cases it is not likely that ovulation occurred during the week between active pills.
You could possibly have another missed period but likely it will return to normal soon.
|anxi - Thu Dec 17, 2009 10:00 pm|
I had unprotected sex just once..I took the morning after pill the next morning (I-Pill)...I can't remember having my period the month before and now I am late by over a week for the second months period...I have done 2 home pregnancy tests and one at the doctors and all 3 were negative....How likely is it I am pregnant? I have had some lower abdominal pain but this is weeks after taking the pill. Should I go and see my Gyni?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.